MAUDE Adverse Event Report: BOSTON SCIENTIFIC - COSTA RICA (HEREDIA) AMPLATZ SUPER STIFF¿; STYLET FOR CATHETER, GASTRO-UROLOGY

BOSTON SCIENTIFIC - COSTA RICA (HEREDIA) AMPLATZ SUPER STIFF¿; STYLET FOR CATHETER, GASTRO-UROLOGY
Model Number M0066401081
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/23/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).(b)(4).Visual examination of the returned guidewire revealed that the amplatz was kinked at the proximal section.Also, the wire was unraveled and broken at the distal section end, however the ballweld was returned.Evidence of coating detached was observed.The complaint is consistent with the reported event coating ptfe peeling.It is most probable that anatomical/procedural factors like interaction with other devices or while the device was advancing through the lesion target could have generated the failures reported.Based on all gathered, the most probable root cause is "operational context¿.A dhr (device history record) review was performed and no deviation was found.A search of the complaint database confirmed that no similar complaints exist for the specified batch.
 
Event or Problem Description
It was reported to boston scientific corporation that an amplatz super stiff¿ guidewire was used during a percutaneous nephrolithotomy (pcnl) procedure performed on (b)(6) 2017.According to the complainant, during the procedure, the guidewire stripped when it was pulled out of the scope.There were no patient complications reported as a result of this event.The patient¿s condition at the conclusion of the procedure was reported to be fine.Investigation results revealed on (b)(6) 2017 that the core wire is broken at distal section end.

Brand Name
AMPLATZ SUPER STIFF¿
Common Device Name
STYLET FOR CATHETER, GASTRO-UROLOGY
Manufacturer (Section D)
BOSTON SCIENTIFIC - COSTA RICA (HEREDIA)
302 parkway
la aurora
heredia
CS 
MDR Report Key6553533
Report Number3005099803-2017-01457
Device Sequence Number13705781
Product Code EZB
UDI-Device Identifier08714729191186
UDI-Public(01)08714729191186(17)20190909(10)19700301
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/27/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/09/2019
Device Model NumberM0066401081
Device Catalogue Number640-108
Device Lot Number19700301
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/13/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/27/2017
Initial Report FDA Received Date05/09/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1